MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 4-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 4-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP823H
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc-(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.An empty opened foil, an empty winding former, a paper lid, a dispensed suture in several pieces and a detached needle during the visual inspection of the sample, the swage and attachment area were as expected; however, the suture pieces have begun with the process of disintegration; this is the cause of the needle was detached from the strand.Also, the foil was examined for visual inspection and showed multiples wrinkles and holes outside to inside was noted in cavity on the back- foil package due to excessive manipulation and this condition contributed to degradation of the suture.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause is a suture degradation; due to the improper handling of package.
 
Event or Problem Description
During an evaluation on 10/23/2018 for a suture and suture packaging, holes in the packaging were noted.There were no adverse patient consequences reported.No additional information was available.

Brand Name
VCL+ UD 18IN 4-0 S/A PC-5 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8014075
Report Number2210968-2018-76807
Device Sequence Number11201456
Product Code GAM
UDI-Device Identifier10705031055674
UDI-Public10705031055674
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberVCP823H
Device Lot NumberLH6699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date10/29/2018
Patient Sequence Number1